Alert archive / North Carolina / Flash Flood Warnings in 2020

Flash Flood Warning 60, NWS Raleigh, NC

November 12, 20205 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Nov 12, 2020, 9:56 AM EST for 5 counties in North Carolina. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 12, 2020, 9:56 AM EST (14:56 UTC)
Expired
Nov 12, 2020, 4:00 PM EST
In force
6 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Alamance County, NC, Davidson County, NC, Forsyth County, NC, Guilford County, NC, Randolph County, NC

The radar

The Roanoke radar (KFCX), 126 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 12, 9:58 AM ESTFLASH FLOOD4 Nw Altamahaw, NCBROOKS BRIDGE RD CLOSED DUE TO HIGH WATER AT HAW RIVER BRIDGE.
Nov 12, 10:26 AM ESTFLASH FLOOD1 Nne Pfafftown, NCROAD CLOSED DUE TO FLOODING AT 3900 BLOCK OF BETHANIA STATION ROAD.
Nov 12, 10:46 AM ESTFLASH FLOOD1 Wsw Mcleansville, NCUS 70 CLOSED DUE TO FLOODING NEAR MT. HOPE CHURCH RD.
Nov 12, 12:00 PM ESTFLASH FLOOD3 Wnw Thomasville, NCROAD FLOODED AND CLOSED AT KANOY ROAD AND JACOB STREET IN THOMASVILLE.
Nov 12, 12:00 PM ESTFLASH FLOOD4 N Lake Townsend, NCCHURCH ST CLOSED DUE TO FLOODING NEAR FALLEN OAK RD.
Nov 12, 1:07 PM ESTFLASH FLOOD3 Wnw Pfafftown, NCROAD CLOSED DUE TO FLOODING AT NC-67 (REYNOLDA ROAD), NEAR BETHANIA ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2020-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2020-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

915 
WGUS52 KRAH 121456
FFWRAH
NCC001-057-067-081-151-122100-
/O.NEW.KRAH.FF.W.0060.201112T1456Z-201112T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
956 AM EST Thu Nov 12 2020

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Alamance County in central North Carolina...
  Davidson County in central North Carolina...
  Forsyth County in central North Carolina...
  Guilford County in central North Carolina...
  Northwestern Randolph County in central North Carolina...

* Until 400 PM EST Thursday.

* At 956 AM EST, Doppler radar indicated heavy rain across the 
  warned area. Between 2 and 3 inches of rain have fallen since 6 
  am. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Life threatening flash flooding. Heavy rain producing
           flash flooding.

  SOURCE...Doppler radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Greensboro, Winston-Salem, High Point, Burlington, Asheboro, 
  Lexington, Graham, Randleman, Thomasville, Kernersville, Clemmons, 
  Mebane, McLeansville, Elon, Linwood, Huntsville, Lewisville, 
  Archdale, Summerfield and Trinity.

Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3606 8045 3604 8050 3608 8052 3614 8044
      3626 8045 3624 7926 3596 7926 3590 7954
      3551 8006 3551 8018 3558 8020 3568 8033
      3572 8033 3572 8045 3579 8048 3584 8048
      3584 8039 3589 8041 3589 8037 3596 8037

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Leins
2 follow-up statements
774 
WGUS72 KRAH 121750
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
1250 PM EST Thu Nov 12 2020

NCC001-057-067-081-151-122100-
/O.CON.KRAH.FF.W.0060.000000T0000Z-201112T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Davidson NC-Forsyth NC-Guilford NC-Randolph NC-
1250 PM EST Thu Nov 12 2020

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS 
AFTERNOON FOR ALAMANCE, DAVIDSON, FORSYTH, GUILFORD AND NORTHWESTERN 
RANDOLPH COUNTIES...

At 1250 PM EST, Doppler radar indicated heavy rain mainly east of 
the Triad, however numerous areas of flash flooding are still 
ongoing area-wide.

HAZARD...Life threatening flash flooding. Heavy rain producing
         flash flooding.

SOURCE...Doppler radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Greensboro, Winston-Salem, High Point, Burlington, Asheboro, 
  Lexington, Graham, Randleman, Thomasville, Kernersville, Clemmons, 
  Mebane, McLeansville, Elon, Linwood, Huntsville, Lewisville, 
  Archdale, Summerfield and Trinity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small 
creeks and streams, urban areas, highways, streets and underpasses 
as well as other drainage areas and low lying spots.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3606 8045 3604 8050 3608 8052 3614 8044
      3626 8045 3624 7926 3596 7926 3590 7954
      3551 8006 3551 8018 3558 8020 3568 8033
      3572 8033 3572 8045 3579 8048 3584 8048
      3584 8039 3589 8041 3589 8037 3596 8037

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

Leins
709 
WGUS72 KRAH 122058
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
358 PM EST Thu Nov 12 2020

NCC001-057-067-081-151-122108-
/O.EXP.KRAH.FF.W.0060.000000T0000Z-201112T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alamance NC-Davidson NC-Forsyth NC-Guilford NC-Randolph NC-
358 PM EST Thu Nov 12 2020

...FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING 
FOR ALAMANCE, DAVIDSON, FORSYTH, GUILFORD AND NORTHWESTERN RANDOLPH 
COUNTIES...

The heavy rain has ended, however flooding persists across this 
area. Please refer to the areal flood warning product for further 
information. Please continue to heed remaining road closures.

LAT...LON 3606 8045 3604 8050 3608 8052 3614 8044
      3626 8045 3624 7926 3596 7926 3590 7954
      3551 8006 3551 8018 3558 8020 3568 8033
      3572 8033 3572 8045 3579 8048 3584 8048
      3584 8039 3589 8041 3589 8037 3596 8037

$$

GIH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 7:46 AM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Nov 12, 7:46 AM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
746 AM EST Thu Nov 12 2020

.SYNOPSIS...
Tropical moisture will interact with a cold front that will settle
southeastward across central NC today. A secondary cold front will
follow and cross the region on Friday, with following clearing and
cooler conditions through the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 745 AM Thursday...

A morning forecast update has been sent to account for a faster
frontal passage of the lead cold front, which has already progressed
to a VUJ to RDU to IXA arc as of 1245Z. Breezy nly to nely flow and
cooling through the 60s will take place behind it. It will also
continue to be the focus for along and anafrontal, flooding rain.

A shortwave trough over the mid MS Valley this morning is forecast
to pivot newd along the Appalachians today, where it will energize a
preceding shear axis and wrn bound of tropical moisture
characterized by record high precipitable water values between 1.75-
2.25" over the Southeast. An associated cold front aloft and
tropospheric-deep frontal zone will consequently strengthen and
spread east across cntl NC today, in the right entrance region of an
upr jet forecast to strengthen to between 175-200 kts across the St.
Lawrence River through 00Z Fri. Associated strong upr divergence and
UVVs are forecast to maximize squarely over cntl NC around 18Z, then
move ewd and offshore through 06Z Fri.

At the surface, a wavy, lead frontal zone was analyzed at 09Z from a
1012 mb low over ern VA swwd to just south of INT and HKY, to a 1010
mb low centered over the Upstate of SC. The trailing front extended
from there, near GSP, generally swd into Tropical Storm Eta. The
frontal segment from ern VA to wrn NC --and the nrn bound of
maritime Tropical air characterized by surface dewpoints in the upr
60s-lwr 70s and generally weak MLCAPE between 500-1000 J/kg-- will
continue to settle sewd across cntl NC today - through the Triangle
and to the US Highway 64 corridor around 16Z, then swd across the
Sandhills and srn Coastal Plain between 18-20Z. A closely-trailing
front was analyzed from New England swwd across ern PA and the VA/NC
Blue Ridge. This boundary and leading edge of markedly cooler and
drier air, characterized by surface temperatures and dewpoint
temperatures in the 40s-50s, will settle sewd into the nrn Piedmont
around 00Z, then swd across cntl NC overnight.

While scattered to numerous showers and isolated storms will continue
to bubble in the weakly unstable airmass over cntl NC this morning,
the focus for heavy rain will occur along and immediately behind the
aforementioned lead frontal zone as it settles sewd today. That
boundary will also focus a risk of storms capable of producing
strong to damaging wind gusts or an isolated tornado. There also
appears to be some potential for those storms to become briefly
elevated before dissipating, as they become undercut by the surface
front, with some tendency for splitting and left-movers on the
immediate cool side of the boundary, where backing and strengthening
mid-upr tropospheric flow resulting from the passing cold front
aloft will favor lengthening and counter-clockwise-curved
hodographs. A conditional risk of large hail would result should
large scale ascent and rotational influences compensate for weak
elevated buoyancy north of the front. Widespread, heavy rain will
then taper off from nw to se during the afternoon and evening, with
just lingering light rain overnight.

WPC QPF has generally been followed and forecast, which closely
resembles 00Z HREF mean values; and this would support an additional
2 to 5 inches of rain over cntl NC, with the highest values from the
srn Piedmont newd across the Sandhills and Coastal Plain. When
combined with the several inches that have already fallen from near
FAY newd to RWI, including over 6.5" storm total already at the
latter, isolated storm total amounts of 8-12" will be possible.

High temperatures in the upr 60s to mid 70s will occur prior to the
lead frontal passage today, with post-frontal temperatures generally
in the 60s. The passage of the trailing front tonight will cause
temperatures to cool more appreciably tonight, to lows mostly in the
50s.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 350 AM Thursday...

Strong, quasi-zonal flow aloft will overspread the Carolinas this
period, between a strengthening subtropical ridge across the Gulf of
Mexico and FL and a shortwave trough that will pivot newd across the
lwr Great Lakes, Northeast, and Atlantic Canada.

At the surface, weak high pressure will ridge swd across the middle
Atlantic --in cold air damming fashion east of the Appalachians--
between the remnants of Eta well offshore the coast of the Carolinas
and a cold front that will approach from the northwest and cross
cntl NC Fri afternoon and evening. Continental Polar high pressure
will follow and build east across the middle Atlantic through Sat.

A subsidence inversion will have developed and provided deep dryness
and stability atop moisture trapped in the ow levels, in a lingering
cold air damming regime across cntl NC early Fri. Associated low
overcast and areas of light rain should erode/clear, as nwly flow
and associated cold air advection and downslope drying strengthen
and promote mixing by midday-early afternoon. So after a cloudy,
cool, and damp start with temperatures in the 50s throughout the
morning, clearing and warming will occur from west to east through
the afternoon. Afternoon/high temperatures are expected to range
from the lwr 70s over the srn Piedmont to mid-upr 60s across the ne
Piedmont and nrn Coastal Plain, the latter where low clouds will
linger longest. Clear and much cooler conditions will follow for Fri
night, with lows ranging from the upr 30s over the rural wrn
Piedmont to 40s elsewhere.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 250 AM Thursday...

Through Sunday night: A cold, transient surface high will move
through the northern mid-Atlantic/Northeast on Saturday, shifting
offshore but continuing to ridge westward into the area Saturday
night. Expect the weather to remain dry through Saturday night with
near normal highs and slightly above normal lows. For Sunday, an
upper level trough will deepen over the Plains Saturday night as a
surface low develops off the northern Rockies. The surface low will
move east into the Great Lakes by Sunday. An attendant cold front
will extend south through the MS Valley Sunday morning, surging
eastward through the Appalachians and mid-Atlantic Sunday eve/night
as the upper trough tilts negatively through the Great Lakes as it
lifts toward Canada. Will maintain a slight chance for showers
across the north. With the southerly flow ahead of the front on
Sunday, high temperatures are expected to be a category or two above
normal. Lows will depend on the timing of the front, but largely
expect them to be at least a category above normal in the NW and
potentially several in the SE.

Monday through Wednesday: Expect a largely dry, seasonable forecast
for early next week. Surface high pressure will slowly build east
through the Deep South as the upper level trough gradually shifts
east and over the Atlantic. Deep NW flow should result in
predominantly clear skies. Temperatures should be near normal on
Monday, decreasing to several degrees below normal for Tuesday and
Wednesday. Patchy frost will be possible, mainly in the northern
Piedmont, Monday through Wednesday mornings.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 650 AM Thursday...

Generally IFR-MVFR ceilings and showers will become increasingly
widespread as a cold front settles sewd across cntl NC today.
Showers may be accompanied by scattered storms, mainly at RDU; FAY;
and RWI along and for several hours behind the front, before the
widespread, steadiest rain then tapers off from northwest to
southeast during the afternoon and evening. Though the widespread,
heavy rain will end by late this afternoon and evening, widespread
LIFR-IFR conditions in continued moist, nely low level flow, and
also areas of light rain, will persist tonight and through the first
half of Friday.

Outlook: A secondary cold front will cross the region Friday
afternoon and evening, with associated clearing to VFR. While mainly
VFR conditions will then persist through early next week, a frontal
system will affect the region with a chance of MVFR ceilings and a
few showers Sunday into early Sunday night.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday evening for NCZ007>011-
021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...MWS
LONG TERM...KC
AVIATION...MWS
Hazardous weather outlook, Nov 12, 6:24 AM EST, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
624 AM EST Thu Nov 12 2020

NCZ011-026>028-040>043-073>078-083>086-088-089-131200-
Halifax-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Stanly-
Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-
Cumberland-Sampson-
624 AM EST Thu Nov 12 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

In addition, isolated thunderstorms will be capable of producing
damaging wind gusts or an isolated tornado through early this
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007>010-021>025-038-039-131200-
Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange-
Durham-Davidson-Randolph-
624 AM EST Thu Nov 12 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Nov 12, 7:31 AM EST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Raleigh NC
731 AM EST Thu Nov 12 2020

NCZ025-039>042-074>077-083-084-121345-
Anson NC-Richmond NC-Johnston NC-Lee NC-Chatham NC-Durham NC-
Harnett NC-Randolph NC-Wake NC-Moore NC-Montgomery NC-
731 AM EST Thu Nov 12 2020

...HEAVY SHOWERS WILL AFFECT MOORE... EAST CENTRAL
ANSON...HARNETT...MONTGOMERY...NORTHERN RICHMOND... SOUTHERN
RANDOLPH...LEE...WAKE...NORTHWESTERN JOHNSTON...CHATHAM AND
SOUTHEASTERN DURHAM COUNTIES UNTIL 845 AM EST...

At 729 AM EST, Doppler radar was tracking an area of showers along a
line extending from Ellerbe to near Southern Pines to near Fuquay
Varina. Movement was northeast at 30 mph.

Heavy rain and minor flooding will be possible with these storms.

Locations impacted include...
Raleigh, Durham, Cary, Sanford, Southern Pines, Pittsboro,
Lillington, Troy, Carthage and Siler City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3551 8007 3552 8007 3583 7907 3601 7856
      3601 7851 3598 7843 3594 7839 3593 7835
      3591 7835 3590 7833 3590 7831 3581 7825
      3542 7859 3499 7997 3536 8006 3537 8005
      3551 8010
TIME...MOT...LOC 1229Z 220DEG 26KT 3556 7872 3523 7938

26
Local storm report, Nov 12, 9:25 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
925 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 AM     FLASH FLOOD      3 WSW ARCADIA           35.94N 80.35W
11/12/2020                   DAVIDSON           NC   911 CALL CENTER

            ROAD FLOODED AT HAMPTON RD AND MUDDY CREEK
            RD.

&&

AK
Local storm report, Nov 12, 9:26 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
926 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      3 NW LEWISVILLE         36.12N 80.44W
11/12/2020                   FORSYTH            NC   911 CALL CENTER

            ROAD CLOSED DUE TO FLOODING AT CONRAD RD AND
            GRAPEVINE RD.

&&

AK
Special weather statement, Nov 12, 9:28 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
928 AM EST Thu Nov 12 2020

NCZ027-040>042-076-077-121530-
Nash NC-Johnston NC-Lee NC-Chatham NC-Harnett NC-Wake NC-
928 AM EST Thu Nov 12 2020

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
NASH...HARNETT... LEE...WAKE...JOHNSTON AND SOUTHEASTERN CHATHAM
COUNTIES UNTIL 1030 AM EST...

At 927 AM EST, Doppler radar was tracking a cluster of strong
thunderstorms near Garner, or 10 miles southeast of Raleigh, moving
northeast at 40 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Raleigh, Cary, Sanford, Smithfield, Lillington, Wake Forest, Garner,
Fuquay-Varina, Clayton and Dunn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and will
likely create flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Raleigh.

&&

LAT...LON 3593 7835 3587 7828 3582 7825 3589 7821
      3579 7802 3573 7819 3560 7811 3525 7866
      3527 7873 3525 7885 3539 7929 3547 7936
      3587 7890 3587 7883 3593 7880 3592 7876
      3598 7871 3601 7870 3603 7872 3607 7867
TIME...MOT...LOC 1427Z 210DEG 43KT 3569 7858

JJT
Local storm report, Nov 12, 9:29 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
929 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      1 E PFAFFTOWN           36.15N 80.29W
11/12/2020                   FORSYTH            NC   911 CALL CENTER

            ROAD CLOSED AT 7700 BLOCK OF N POINT BLVD
            DUE TO FLOODING.

&&

AK
Local storm report, Nov 12, 9:30 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
930 AM EST THU NOV 12 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     FLASH FLOOD      1 SSW THOMASVILLE       35.88N 80.08W
11/12/2020                   DAVIDSON           NC   EMERGENCY MNGR

            RANDOLPH STREET CLOSED DUE TO FLOODING.

&&

NP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 7:28 PM ESTAreal Flood AdvisoryRAHEdgecombe, Halifax88 min
Nov 11, 8:00 PM ESTFlash Flood Warning Considerable damage threatRAHEdgecombe, Halifax3 hr
Nov 11, 8:44 PM ESTAreal Flood AdvisoryRAHCumberland, Hoke, Scotland3 hr
Nov 11, 9:13 PM ESTRiver Flood WarningRAHEdgecombe4 days
Nov 11, 10:01 PM ESTRiver Flood WarningRAHJohnston4 days
Nov 11, 10:03 PM ESTRiver Flood WarningRAHDavidson, Davie72 hr
Nov 11, 10:08 PM ESTAreal Flood AdvisoryRAHHarnett, Johnston, Wayne3 hr
Nov 11, 10:48 PM ESTAreal Flood AdvisoryRAHSampson, Wayne5 hr
Nov 11, 10:54 PM ESTAreal Flood WarningRAHEdgecombe, Halifax, Nash, Wilson5 hr
Nov 11, 11:46 PM ESTSpecial Weather StatementRAHHalifax59 min
Nov 12, 6:23 AM ESTFlash Flood Warning Considerable damage threatRAHAlamance, Davidson, Forsyth, Guilford, Randolph4 hr
Nov 12, 6:43 AM ESTAreal Flood AdvisoryRAHEdgecombe, Franklin, Halifax, Johnston, Nash, Wake and 2 more3 hr
Nov 12, 7:31 AM ESTSpecial Weather StatementRAHChatham, Harnett, Lee, Montgomery, Moore, Wake74 min
Nov 12, 7:34 AM ESTAreal Flood WarningRAHEdgecombe, Halifax, Johnston, Nash, Wayne, Wilson3 hr
Nov 12, 8:24 AM ESTFlash Flood Warning Considerable damage threatRAHAlamance, Chatham, Durham, Harnett, Lee, Montgomery and 4 more8 hr
Nov 12, 8:33 AM ESTFlash Flood Warning Considerable damage threatRAHEdgecombe, Franklin, Granville, Halifax, Johnston, Nash and 6 more8 hr
Nov 12, 9:05 AM ESTFlash Flood Warning Considerable damage threatRAHAnson, Richmond, Scotland, Stanly7 hr
Nov 12, 9:28 AM ESTSpecial Weather StatementRAHHarnett, Johnston, Lee, Wake62 min
Nov 12, 10:36 AM ESTFlash Flood Warning Considerable damage threatRAHCumberland, Hoke, Sampson6 hr
Nov 12, 10:39 AM ESTSpecial Weather StatementRAHWayne66 min
Nov 12, 11:22 AM ESTSpecial Weather StatementRAHAnson, Cumberland, Hoke, Richmond, Sampson, Scotland53 min
Nov 12, 11:55 AM ESTRiver Flood WarningRAHJohnston3 days
Nov 12, 12:03 PM ESTRiver Flood WarningRAHAlamance42 hr
Nov 12, 12:37 PM ESTSpecial Weather StatementRAHBladen38 min
Nov 12, 1:08 PM ESTRiver Flood WarningRAHChatham53 hr
Nov 12, 2:30 PM ESTRiver Flood WarningRAHCumberland5 days
Nov 12, 3:07 PM ESTRiver Flood WarningRAHEdgecombe9 days
Nov 12, 3:12 PM ESTRiver Flood WarningRAHWayne9 days
Nov 12, 3:56 PM ESTAreal Flood WarningRAHAlamance, Davidson, Forsyth, Guilford, Randolph5 hr
Nov 12, 4:08 PM ESTAreal Flood WarningRAHAlamance, Chatham, Durham, Harnett, Lee, Montgomery and 4 more5 hr
Nov 12, 4:25 PM ESTAreal Flood WarningRAHEdgecombe, Franklin, Granville, Halifax, Johnston, Nash and 6 more5 hr
Nov 12, 4:27 PM ESTAreal Flood WarningRAHCumberland, Hoke, Sampson5 hr
Nov 12, 4:44 PM ESTRiver Flood WarningRAHChatham, Lee65 hr
Nov 12, 6:00 PM ESTAreal Flood AdvisoryRAHAnson, Montgomery, Richmond, Scotland, Stanly3 hr
Nov 12, 6:22 PM ESTAreal Flood WarningRAHAnson, Richmond41 hr

Nearby

Flash Flood Warnings in North Carolina, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.